About a week ago I started getting a sore throat. I woke up one morning and had white patches (actually perfectly round little circles) on my uvula and the sides of my throat where my tonsils used to be. I began running a low grade fever and over the next couple of days my throat got worse. The white patches spread to my soft palate and to the back of my throat. I have a supressed immune system because of Leukemia so I did'nt know if I actually had Strep or a yeast infection. Just in case I started using nystatin swish and swallow. It hasnt seemed to make a differance. My mouth has gotten more and more sore. The white patches turned to angry red ones and spread accross the roof of my mouth. My throat felt swollen and sore down in it and I had trouble sleeping. Now my tongue is involved and is so sore, burning constantly even when I am not eating. Tonight I looked in the mirror at it and my mouth, my tongue is swollen and an angry red, the roof of my mouth now has like white streaks running across it (looks like scar tissue from a burn). My throat is still uncomfortable though not truly sore anymore. The lymph nodes down both sides of my neck have been swollen and very tender all week. Yesterday I woke up and under my chin on the right side there was a bulge like it was swollen, there is a hard knott there the size of a grape but it is not tender. But when I press on it, it does hurt up under my tongue. My tongue hurts so bad I cant hardly stand it. Can yeast cause all of this?
It sounds like either a yeast infection (thrush) or canker sores.
There's a mouthwash that the doctor can order at the pharmacy for the pain it's called Miracle Mouthwash..it contains lidocaine, Milk of Magnesium and anther ingredient (I forget which one it is), you would swish this in your mouth and either swallow it or spit it out.
It helps coat and numb the areas that the sores are in.
If it is thrush you need to get nystatin, it's a purple medication used for thrush.
sounds like it could be oral candadiasis..a fungal infection of the mouth. Also have you recieved any radiotherapy at all?? (im not sure what treatments are available for leukemia) but this or indeed some of the medications can affect salivay glands..decreasing their function hence the burning feeling in the mouth and swelling. Low salivary flow (also known as xerostomia) can lead to oral candidiasis. Go to your dentist asap for treatment.